Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 85, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 4, 1996, 9:38 PM CDT for Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1996, 9:38 PM CDT (02:38 UTC)
- Expired
- Sep 5, 1996, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Martin County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 050240 FFWMAF TXC317-050530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 938 PM CDT WED SEP 4 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST TEXAS ...CENTRAL AND SOUTHERN MARTIN COUNTY AT 936 PM CDT... MIDLAND DOPPLER RADAR WAS ESTIMATING BETWEEN 1 AND 2 INCHES OF RAIN HAD FALLEN OVER THE CENTRAL PORTION OF THE COUNTY OVER THE LAST HOUR. THE STORMS PRODUCING THIS RAINFALL ARE MOVING SLOWLY SOUTHWEST AT LESS THAN 10 MPH. AS A RESULT... THESE STORMS HAVE THE POTENTIAL OF PRODUCING AN ADDITIONAL 1 TO 2 INCHES OVER THE NEXT HOUR OR TWO. PEOPLE LIVING IN LENORAH AND TARZAN SHOULD BE ON THE LOOKOUT FOR FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:36 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 4, 8:36 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 835 PM CDT WED SEP 4 1996 CURRENT FORECASTS LOOK ON TRACK. NO SUGGESTED CHANGES... EXCEPT TO LOWER POPS OVER FA EXCEPT IN THE EAST. LATEST WV IMAGERY SHOWS AREA OF MID LEVEL SUBSIDENCE OVER MUCH OF FA... EXCEPT EAST. LATEST KMAF 88D REFL PRODUCT TRENDS SHOW MOST OF THE CONVECTIVE ACTIVITY ON THE DECREASE EXCEPT OVER EASTERN HOWARD COUNTY. THE AREA OF ENHANCED ACTIVITY OVER HOWARD AND MITCHELL COUNTIES CONTINUES TO MOVE SOUTH AT ABOUT 10 TO 15 MPH. BELIEVE THIS AREA WILL SLOWLY DECREASE OVER THE NEXT SEVERAL HOURS AND SHOULD BE GONE BY MIDNIGHT. THEREFORE... WOULD AT LEAST LOWER POPS OVER MUCH OF FA EXCEPT EAST WHERE THUNDERHSTORMS CONTINUE. OTHERWISE... FORECASTS LOOK GOOD. EARLE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 32 min |
| Sep 4, 7:26 PM CDT | Flash Flood Warning | MAF | Ward | 119 min |
| Sep 4, 7:52 PM CDT | Flash Flood Warning | MAF | Pecos | 98 min |
| Sep 4, 9:31 PM CDT | Flash Flood Warning | MAF | Pecos | 119 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.